Alert archive / Montana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 27, 2019, 10:06 PM MDT for Garfield County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 10:06 PM MDT (04:06 UTC)
- Expired
- Jun 27, 2019, 11:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garfield County, MT
The radar
The Billings radar (KBLX), 140 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 6:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
418
WUUS55 KGGW 280406
SVRGGW
MTC033-280500-
/O.NEW.KGGW.SV.W.0021.190628T0406Z-190628T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
1006 PM MDT Thu Jun 27 2019
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southwestern Garfield County in northeastern Montana...
* Until 1100 PM MDT.
* At 1005 PM MDT, a severe thunderstorm was located 9 miles east of
Mosby, or 31 miles east of Winnett, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sand Springs, Mosby, Edwards, Brusett and Steve Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4685 10790 4688 10792 4688 10794 4692 10793
4692 10792 4693 10793 4694 10791 4697 10791
4698 10789 4700 10788 4702 10790 4702 10792
4703 10791 4705 10793 4707 10792 4748 10726
4715 10689 4685 10770
TIME...MOT...LOC 0405Z 239DEG 31KT 4703 10769
HAIL...1.00IN
WIND...60MPH
$$
Mottice3 follow-up statements
575
WWUS55 KGGW 280423
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
1023 PM MDT Thu Jun 27 2019
MTC033-280500-
/O.CON.KGGW.SV.W.0021.000000T0000Z-190628T0500Z/
Garfield MT-
1023 PM MDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR SOUTHWESTERN GARFIELD COUNTY...
At 1023 PM MDT, a severe thunderstorm was located over Sand Springs,
or 31 miles southwest of Jordan, moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sand Springs, Edwards, Brusett and Steve Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4707 10786 4748 10726 4715 10689 4689 10763
TIME...MOT...LOC 0423Z 239DEG 31KT 4711 10749
HAIL...1.50IN
WIND...60MPH
$$
Mottice332
WWUS55 KGGW 280441
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
1041 PM MDT Thu Jun 27 2019
MTC033-280500-
/O.CON.KGGW.SV.W.0021.000000T0000Z-190628T0500Z/
Garfield MT-
1041 PM MDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR SOUTHWESTERN GARFIELD COUNTY...
At 1041 PM MDT, a severe thunderstorm was located near Sand Springs,
or 28 miles southwest of Jordan, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sand Springs and Edwards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4708 10757 4737 10714 4715 10689 4696 10743
TIME...MOT...LOC 0441Z 249DEG 33KT 4706 10739
HAIL...1.00IN
WIND...60MPH
$$
Mottice037
WWUS55 KGGW 280454
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
1054 PM MDT Thu Jun 27 2019
MTC033-280504-
/O.EXP.KGGW.SV.W.0021.000000T0000Z-190628T0500Z/
Garfield MT-
1054 PM MDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARFIELD COUNTY
WILL EXPIRE AT 1100 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
northeastern Montana.
LAT...LON 4708 10757 4737 10714 4715 10689 4696 10743
TIME...MOT...LOC 0454Z 239DEG 31KT 4711 10726
$$
MotticeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:24 PM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 3:24 PM MDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 324 PM MDT Thu Jun 27 2019 .DISCUSSION... An area of thunderstorms developed this morning between Northern Roosevelt and Southern Sheridan Counties. This area moved very slowly toward the east. As a result, very high rainfall accumulations were observed with up to 4 inches 25 miles north of Poplar in Roosevelt County. This activity dissipated late in the morning hours. Main threat continues for later this afternoon and this evening as the combination of low level moisture, a rather very unstable atmosphere and favorable upper level atmospheric conditions will aid in the development of severe thunderstorms across the region. Main threat will be large hail and strong to severe damaging winds. The threat of severe weather will probably last past midnight as the bulk of the weather moves into Sheridan and Eastern Roosevelt Counties. Severe weather will return on Friday afternoon/evening,especially along the Montana/North Dakota border across Sheridan, Roosevelt and Richland Counties. Rest of the area could see one or two severe thunderstorms as well. Winds were stronger than expected this afternoon across Fort Peck Lake Area. Decided to issue a Lake Wind Advisory as winds were in the borderline of meeting Lake Wind Advisory Criteria. FGC && .AVIATION... MVFR to IFR conditions are possible tonight with lowering ceilings and reduced visibilities from showers and thunderstorms. Some of the storms could be severe and may produce locally heavy rainfall. The greatest chances for showers and storms for KGGW and KOLF will be between 02Z and 06Z, with KGDV and KSDY more likely to experience storms between 06 and 09Z tonight. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late Friday night for Central and Southeast Phillips...Central and Southern Valley...Daniels... Eastern Roosevelt...Northern Phillips...Northern Valley... Sheridan...Southwest Phillips...Western Roosevelt. Lake Wind Advisory until 10 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
In the hours before
Local storm report, Jun 27, 9:35 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
935 PM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST 2 NW GLASGOW 48.22N 106.67W
06/27/2019 E60.00 MPH VALLEY MT NWS EMPLOYEE
&&
AVERYLocal storm report, Jun 27, 9:39 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
939 PM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND GST 4 NNE CONTENT 48.07N 107.53W
06/27/2019 E70 MPH PHILLIPS MT TRAINED SPOTTER
ESTIMATED WIND GUST.
&&
FELIXCSpecial weather statement, Jun 27, 9:39 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Glasgow MT
939 PM MDT Thu Jun 27 2019
MTZ021-022-280445-
Petroleum MT-Garfield MT-
939 PM MDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PETROLEUM AND
SOUTHWESTERN GARFIELD COUNTIES UNTIL 1045 PM MDT...
At 939 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mosby, or 18 miles east of Winnett, moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Mosby, Sand Springs, Edwards, Steve Fork and Cat Creek.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
northeastern Montana.
LAT...LON 4675 10834 4730 10784 4737 10729 4714 10708
4685 10761 4685 10789 4682 10785 4680 10784
4680 10785 4679 10784 4678 10785 4676 10783
TIME...MOT...LOC 0339Z 237DEG 32KT 4693 10797
MotticeLocal storm report, Jun 27, 9:49 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
949 PM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST 4 NNE CONTENT 48.07N 107.53W
06/27/2019 E70.00 MPH PHILLIPS MT TRAINED SPOTTER
ESTIMATED WIND GUST.
&&
FELIXCLocal storm report, Jun 27, 9:51 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
951 PM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST GLASGOW 48.20N 106.64W
06/27/2019 M50.00 MPH VALLEY MT OFFICIAL NWS OBS
&&
AVERYLocal storm report, Jun 27, 9:53 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
953 PM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND GST 2 WSW THOENY 48.87N 106.95W
06/27/2019 M72 MPH VALLEY MT OTHER FEDERAL
BLUFF CREEK RAWS
&&
TEDJThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:22 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jun 27, 6:53 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 52 min |
| Jun 27, 7:13 PM MDT | Tornado Warning | GGW | Phillips | 32 min |
| Jun 27, 7:16 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 59 min |
| Jun 27, 7:37 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 68 min |
| Jun 27, 7:41 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips, Valley | 79 min |
| Jun 27, 8:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 56 min |
| Jun 27, 9:13 PM MDT | Special Weather Statement | GGW | Daniels, McCone, Valley | 77 min |
| Jun 27, 9:33 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Garfield, McCone, Roosevelt, Valley | 72 min |
| Jun 27, 9:39 PM MDT | Special Weather Statement | GGW | Petroleum | 66 min |
| Jun 27, 10:45 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt | 60 min |
| Jun 27, 10:51 PM MDT | Special Weather Statement | GGW | Garfield | 54 min |
| Jun 27, 11:14 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie | 61 min |
| Jun 27, 11:24 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 66 min |
| Jun 27, 11:39 PM MDT | Special Weather Statement | GGW | Roosevelt, Sheridan | 81 min |
| Jun 28, 12:05 AM MDT | Special Weather Statement | GGW | Garfield | 55 min |
| Jun 28, 12:09 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 66 min |
| Jun 28, 12:24 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 66 min |
| Jun 28, 1:03 AM MDT | Tornado Warning | GGW | Dawson | 27 min |
| Jun 28, 1:19 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 43 min |
| Jun 28, 1:31 AM MDT | Special Weather Statement | GGW | Richland | 59 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.